Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 40, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Sep 21, 2018, 5:14 PM CDT for Orange County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2018, 5:14 PM CDT (22:14 UTC)
- Expired
- Sep 21, 2018, 7:58 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Orange County, TX
The radar
The Lake Charles radar (KLCH), 77 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2305 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
861
WGUS54 KLCH 212214
FFWLCH
TXC361-220115-
/O.NEW.KLCH.FF.W.0040.180921T2214Z-180922T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
514 PM CDT FRI SEP 21 2018
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northwestern Orange County in southeastern Texas...
* Until 815 PM CDT.
* At 513 PM CDT, Doppler radar indicated heavy rain across the
warned area. 2 to 5 inches of rain have fallen. Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
Vidor, Rose City and Pine Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3024 9409 3024 9392 3005 9395 3006 9403
3007 9403 3006 9404
$$
Tingler1 follow-up statement
616
WGUS74 KLCH 220058
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
758 PM CDT FRI SEP 21 2018
TXC361-220108-
/O.CAN.KLCH.FF.W.0040.000000T0000Z-180922T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange TX-
758 PM CDT FRI SEP 21 2018
...THE FLASH FLOOD WARNING FOR NORTHWESTERN ORANGE COUNTY IS
CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3024 9409 3024 9392 3005 9395 3006 9403
3007 9403 3006 9404
$$
TinglerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 4:13 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Sep 21, 4:13 PM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Lake Charles LA 413 PM CDT Fri Sep 21 2018 .DISCUSSION... Scattered showers and thunderstorms continue to stream NWD across the area late this afternoon, with an area of stratiform rains also in the mix across parts of E TX. Latest guidance indicates this activity will continue through the afternoon into at least early evening, with a decrease in coverage expected after dark. This lull is likely to be short lived, however, as there is a strong signal for renewed development over coastal SE TX/SW LA and the adjacent Gulf waters during the overnight hours into early SAT morning. With the abundant MSTR in place, additional development farther inland across the remainder of the area will occur through the morning and into the afternoon. Increase in cloud cover/PCPN will assist in holding high temperatures down into the mid/upper 80s. A relatively wet pattern is expected to hang around for a while. The upper trof and associated SFC low over North Central TX are expected to slowly drift a bit TWD the SE tomorrow, then just gradually fill through the rest of the weekend into early next week. By mid week, an upper trof digging into the Central CONUS will aid in sending a frontal boundary in our direction, but it looks to stall just to our north, leaving us in the soupy pre- frontal airmass. && .MARINE... High pressure extending into the northwest Gulf will maintain a light to occasionally moderate south to southeast flow into the coming week. Scattered to numerous showers and thunderstorms are expected through the weekend courtesy of a slow moving upper trof over Central Texas and abundant tropical moisture. 13 && .PRELIMINARY POINT TEMPS/POPS... AEX 72 89 72 87 / 30 70 40 60 LCH 75 87 74 87 / 50 80 40 60 LFT 74 90 74 89 / 20 60 30 60 BPT 76 85 75 86 / 70 90 50 60 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Sep 21, 4:10 PM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 410 PM CDT Fri Sep 21 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 222115- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 410 PM CDT Fri Sep 21 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms will continue this afternoon and into early evening. Brief heavy downpours and occasional cloud to ground lightning will be the main hazards with the storms. A relative lull in activity may occur from late evening into the overnight, but redevelopment is expected over coastal Southwest Louisiana and Southeast Texas during the overnight into early Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Elevated rain chances will linger through the weekend and on into the early part of next week. The showers and thunderstorms will occur mainly between the late morning and early evening hours. Locally heavy downpours and occasional cloud to ground lightning will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-222115- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 410 PM CDT Fri Sep 21 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms can be expected. Occasional to frequent cloud to water lightning, along with locally higher winds and seas will occur near the storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered showers and thunderstorms will be possible through the weekend and on into early next week. Occasional to frequent cloud to water lightning, along with locally higher winds and seas will occur near the storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 13
In the hours before
Special weather statement, Sep 21, 1:16 PM CDT, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
116 PM CDT FRI SEP 21 2018
LAZ041-211845-
Calcasieu-
116 PM CDT FRI SEP 21 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CALCASIEU PARISH...
At 116 PM CDT, a strong thunderstorm was located near Lake Charles,
moving northwest at 20 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Lake Charles, Westlake, Iowa, Moss Bluff, Lebleu Settlement and
Holmwood.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3009 9314 3013 9322 3021 9329 3031 9328
3035 9318 3034 9308 3027 9303 3026 9303
3026 9302 3019 9300 3016 9299 3011 9300
3008 9306
TIME...MOT...LOC 1816Z 144DEG 18KT 3021 9313
TWHSpecial weather statement, Sep 21, 1:37 PM CDT, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
137 PM CDT FRI SEP 21 2018
LAZ027-030-211900-
Beauregard-Vernon-
137 PM CDT FRI SEP 21 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BEAUREGARD AND
SOUTH CENTRAL VERNON PARISHES...
At 136 PM CDT, a strong thunderstorm was located near Sugartown,
moving north at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Deridder and Cravens.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3080 9304 3078 9309 3078 9316 3082 9323
3095 9326 3102 9322 3104 9315 3104 9306
3100 9301 3093 9299
TIME...MOT...LOC 1836Z 181DEG 20KT 3087 9313
TWHSpecial weather statement, Sep 21, 3:40 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
340 PM CDT FRI SEP 21 2018
LAZ028-212115-
Rapides-
340 PM CDT FRI SEP 21 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RAPIDES PARISH...
At 340 PM CDT, a strong thunderstorm was located near Gardner, or
near Boyce, moving north at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Boyce, Lena, Gardner and Otis.
LAT...LON 3149 9270 3150 9268 3147 9269 3147 9271
3145 9270 3145 9268 3143 9269 3142 9268
3140 9269 3140 9267 3139 9265 3140 9257
3126 9264 3121 9272 3122 9280 3126 9283
3134 9284 3146 9281 3152 9272
TIME...MOT...LOC 2040Z 193DEG 23KT 3133 9271
TWHLocal storm report, Sep 21, 4:59 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
459 PM CDT FRI SEP 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM FLASH FLOOD VIDOR 30.13N 94.00W
09/21/2018 ORANGE TX BROADCAST MEDIA
TELEVISION MEDIA REPORTS STREET FLOODING ACROSS NORTHERN
SECTIONS OF VIDOR.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 4:56 PM CDT | Areal Flood Advisory | LCH | Jasper, Orange | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.